Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy & Anabolic Medications - MH
May 2, 2000

What is your opinion on using anabolic medications with exercise as a treatment for lipodystrophy?

How does mitochondrial toxicity play a role in lipodystrophy?

And have you seen a significant decrease in HDL levels on this type of therapy?

Thank you,

Allen

Response from Dr. Dieterich

Dear Allen,

Even before we knew what was causing lipodystrophy some of us were using anabolics and exercise for that problem and it definitely worked.

Mitochondrial toxicity may indeed be the major issue in lipodystrophy, but not the only one. Protease inhibitors play a role as well by increasing triglycerides and glucose.

When you change the meds that may be causing mitochondrial toxicity the cholesterol and triglycerides definitely decrease. HDL may or may not change, exercise may the best may to increase HDL. DTD



Previous
Big fat tummy......
Next
thank you to kh: lipo for crix belly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement